Properties of multiwinner voting rules

Show simple item record

dc.contributor.author Elkind, E en
dc.contributor.author Faliszewski, P en
dc.contributor.author Skowron, P en
dc.contributor.author Slinko, Arkadii en
dc.date.accessioned 2017-07-20T05:24:28Z en
dc.date.accessioned 2019-09-22T22:51:04Z en
dc.date.issued 2017-03 en
dc.identifier.citation Social Choice and Welfare 48(3):599-632 Mar 2017 en
dc.identifier.issn 0176-1714 en
dc.identifier.uri http://hdl.handle.net/2292/47907 en
dc.description.abstract A committee selection rule (or, multiwinner voting rule) is a mapping that takes a collection of strict preference rankings and a positive integer k as input, and outputs one or more subsets of candidates of size k. In this paper we consider committee selection rules that can be viewed as generalizations of single-winner scoring rules, including SNTV, Bloc, k-Borda, STV, as well as several variants of the Chamberlin–Courant rule and the Monroe rule and their approximations. We identify two natural broad classes of committee selection rules, and show that many of the existing rules belong to one or both of these classes. We then formulate a number of desirable properties of committee selection rules, and evaluate the rules we consider with respect to these properties. en
dc.publisher Springer Verlag en
dc.relation.ispartofseries Social Choice and Welfare en
dc.relation.replaces http://hdl.handle.net/2292/34394 en
dc.relation.replaces 2292/34394 en
dc.rights Items in ResearchSpace are protected by copyright, with all rights reserved, unless otherwise indicated. Previously published items are made available in accordance with the copyright policy of the publisher. en
dc.rights.uri https://researchspace.auckland.ac.nz/docs/uoa-docs/rights.htm en
dc.title Properties of multiwinner voting rules en
dc.type Journal Article en
dc.identifier.doi 10.1007/s00355-017-1026-z en
pubs.issue 3 en
pubs.begin-page 599 en
pubs.volume 48 en
dc.rights.holder Copyright: Springer Verlag en
pubs.end-page 632 en
pubs.publication-status Published en
dc.rights.accessrights http://purl.org/eprint/accessRights/RestrictedAccess en
pubs.subtype Article en
pubs.elements-id 460875 en
pubs.org-id Science en
pubs.org-id Mathematics en
pubs.arxiv-id 1506.02891 en
dc.identifier.eissn 1432-217X en
pubs.record-created-at-source-date 2017-07-20 en
pubs.online-publication-date 2017-01-30 en


Files in this item

There are no files associated with this item.

Find Full text

This item appears in the following Collection(s)

Show simple item record

Share

Search ResearchSpace


Browse

Statistics